MAUDE Adverse Event Report: SEE H.10 MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR140306
Medical Device Problem Codes Unraveled Material (1664); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).Concomitant med products: stryker sl-10 microcatheter, detachment control box dcb02.The device has not been returned.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of an aneurysm at the anterior communicating artery (acom), the micrusframe 14 3mm x 6cm coil (mfr140306 / l12015) was used as the first coil, but the coil had issue with detachment; when the coil was detached, it did not detach at the marker but instead at the cross where the middle of the detachable marker and the two markers overlap.The tail of the coil came out while the delivery wire was removed; it was not known if the coil tail became unraveled.The delivery wire was pushed, and the coil was placed into the lesion and detached again.After this issue, a g3 coil was used to complete the procedure.It was confirmed that a pre-deployment electrical check was performed.The reported issue did not result in any patient injury or complication; it did not cause any clinical delay in the procedure.The procedure was successfully completed with a g3 coil.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the product is available to be returned for analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The product was received by cerenovus failure analysis lab on 10/12/2018.The returned product is pending evaluation; when the product investigation has been completed, a supplemental 3500a report will be submitted.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).He purpose of this mdr submission is to report the completed investigation finding based on evaluation of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization of an aneurysm at the anterior communicating artery (acom), the 3mm x 6cm micrusframe 14 coil (mfr140306 / l12015) was used as the first coil, but the coil had issue with detachment; when the coil was detached, it did not detach at the marker but instead at the cross where the middle of the detachable marker and the two markers overlap.The tail of the coil came out while the delivery wire was removed; it was not known if the coil tail became unraveled.The delivery wire was pushed, and the coil was placed into the lesion and detached again.After this issue, a g3 coil was used to complete the procedure.It was confirmed that a pre-deployment electrical check was performed.The reported issue did not result in any patient injury or complication; it did not cause any clinical delay in the procedure.The procedure was successfully completed with a g3 coil.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The 3mm x 6cm micrusframe 14 coil was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the 3mm x 6cm micrusframe 14 coil was returned with the embolic coil detached from the device positioning unit (dpu).The coil was not returned (complaint description states coil was placed in lesion).Kinks were observed on the device positioning unit (dpu) core wire at the strain relief valve and at approximately 32 cm, 71 cm, 75 cm, 131 cm, and 133 cm from the proximal end of the device.When an attempt was made to rezip the device, the core wire protruded from the introducer skive.The device was then inspected under a microscope.The distal outer sheath was seen out of shape indicating that the detachment process was initiated.The v-notch of the resheathing tool was seen undamaged.The introducer skive was seen bent proximal to the resheathing tool, causing the core wire to protrude from it.The device was connected to lab multimeter 70042-04d and resistance of the device measured 50.2 ¿, which is within the specification of 48.5 ¿ 56 ¿.The device was then connected to lab enpower detachment control box (dcb) and enpower control cable.The power on the dcb was turned on and the system ready light steadily illuminated indicating that the recognized device would be able to run a detachment cycle.During the review of the lot history records for the lot (l12015) it was noted that 4 units were rejected due to coil issues which may be associated with the type of failure mode as reported in the complaint.However; the device history record (dhr) review confirmed that all product rejected during manufacturing were identified as scrap and properly accounted for.No other issues were noted that were considered potentially related to the reported complaint.Investigation conclusion: the reported issues in the complaint related to the 3mm x 6cm micrusframe 14 coil had issue with detachment, difficult to detach and the tail of the coil came out while the delivery wire was removed was not confirmed during the evaluation of the returned device.The embolic coil was not returned as it was reported to have been placed at the target lesion.Without the embolic coil, a complete failure analysis cannot be completed.The resistance heating (rh) coil of the device was measured to have a resistance of 50.2 ohms, which is in specification of 48.5 ¿ 56 ¿.The device was connected to a dcb and its system ready light illuminated when powered on.Because the device resistance was measured in specification and the dcb recognized the device, there were no issues observed with the detachment system.In addition, it is likely that excessive force was applied to the device because of the multiple kinks along the dpu core wire.It is uncertain what the complaint description meant by "coil tail" however it may be the detachment fiber or blue suture.The blue suture may have been pulled by the application of excessive force.The damage in the introducer also indicates that the device may not have been zipped or handled properly per the instruction for use (ifu).This may cause damage to the embolic coil and cause issues with coil positioning.100% of devices are inspected along the introducer, dpu core wire, and embolic coil.Thus, it is unlikely that the device left manufacturing with the damaged / kinks noted on the dpu core wire.The issues reported in the complaint was not confirmed during the product evaluation of the returned device.The functional test could not be completed as the embolic coil was not placed at the target lesion and is thus, inaccessible for testing.Based on the device history record review, it was confirmed that all product rejected during manufacturing were identified as scrap and properly accounted for.The exact cause of the reported issue could not be conclusively determined, but the multiple kinks that were observed long the dpu core wire suggest that excessive force was applied on the device.This may have contributed to the reported issues captured in the complaint.It is also possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported failure to detach issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME14 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7944855
Report Number3008114965-2018-00755
Device Sequence Number1665677
Product Code KRD
UDI-Device Identifier10886704077961
UDI-Public10886704077961
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberMFR140306
Device Lot NumberL12015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/12/2018
12/04/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date10/31/2018
12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1